Emtriva+Sustiva+Viread... Food or no food?
Aug 5, 2004
Now, at the last minute, just as I was getting my first Rx for this combination, my doctor changed his recommendation to Emtriva+Sustiva+Viread. He said I could take all 3 pills before going to bed (11:30pm) so that the effects of the Sustiva are minimized. He also said that 2 of these pills will soon be comined into one making it a 2-pill regimen.
When I shared this with the treatment advocate, he was puzzled that my doc didn't recommend taking the Viread at mealtime as recommended.
Would it be acceptable to take all 3 pills at bedtime? Is this a combo you would endorse? My latest #'s on May '04 were 166/11%/55K, a gradual decline over the last year (July '03: 323/18%/93K).
P/S... This website and your personal attention to your "online patients" is an awesome resource which has provided me with lots of information and assurances! Thanks!
Response from Dr. Conway
Thanks for your kind comments about the site.
Food alters the drug levels of Viread in a complex way. If a high fat meal is consumed, then the overall drug exposure is increased by up to 40%, with a delay in the time to achieving a peak level and a much slower clearance of the drug. Interestingly, the peak drug concetration is only increased by 14% or less. If a smaller meal is taken, then there is little or no effect on drug levels.
So, in practice, given that:
-food does not alter peak and trough drug concentrations that much -the effect is only seen with a heavy, high fat meal -we have such a good therapeutic margin with the Viread to start with
...we do not worry so much about giving Viread with food, at least in our centre.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Ache In Testicles After Open Mouth Kissing Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dry Cough After Vaginal Sex Condom Broke Worried I Have HIV
- Red Spots After Sex With Hooker Worried I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- Can Condoms Cause Allergies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.